Flood, Harrison
- When
- August 25, 2:27 PM CST
- Where
- Harrison County, Biloxi
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.416, -89.082 (the zone’s center; the record gives no point)
Street flooding was observed.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 25, 2:05 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 PM CDT SUN AUG 25 2002 STRONG TO SEVERE THUNDERSTORMS HAVE CONSOLIDATED OVER SOUTHEAST MS AND SOUTHWEST AL WHERE MSAS DATA SHOWS THE GREATEST INSTABILITY AND LOW LEVEL MOISTURE FLUX CONVERGENCE. THE WESTERN PORTION OF THE MCS HAS BEEN DISSIPATING OVER EAST CENTRAL AND SOUTHEAST LOUISIANA WHERE A LARGE AREA OF SURFACE MOISTURE FLUX DIVERGENCE HAS DEVELOPED. IN THE SHORT TERM...WILL CONTINUE CHANCE POPS FOR SCATTERED THUNDERSTORMS EARLY THIS EVENING ON THE MS COAST. FOR THE REMAINDER OF THE FORECAST AREA...MINOR DISTURBANCES IN THE NORTHWEST FLOW ALOFT COMBINED WITH UPPER DIFFLUENCE WILL PROVIDE A SLIGHT CHANCE OF BOTH EVENING AND OVERNIGHT CONVECTION. THE MAIN WEATHER PLAYERS FOR MONDAY AND BEYOND ARE A DEVELOPING/ EXPANDING UPPER LOW OVER THE TN VALLEY WITH A DIGGING TROUGH INTO THE SOUTHEAST U.S. AND DEEP SOUTH. THE STRONGEST SHORTWAVE TROUGH WILL MOVE SOUTHEAST THROUGH THE FORECAST AREA ON MONDAY ACCOMPANIED BY DRY AIR IN THE MID/UPPER LEVELS. AT THE SURFACE...THE LONG ADVERTISED WEAK COLD FRONT...MAINLY A DRY FRONT...SHOULD MOVE INTO EXTREME SOUTH MS AND ADJACENT PORTIONS OF SOUTHEAST LA MONDAY AFTERNOON...DRIFT SOUTH OF LAKE PONTCHARTRAIN AND THE MS COAST BY LATE MONDAY NIGHT OR EARLY TUESDAY...THEN STALL OUT NEAR THE COAST OR IN THE COASTAL WATERS LATER TUESDAY INTO THURSDAY. INTENSE SURFACE HEATING COMBINED WITH THE SHORTWAVE TROUGH AND LOW LEVEL MOISTURE MAY PRODUCE ANOTHER WET MICROBURST SITUATION ON MONDAY AFTERNOON...MAINLY WELL SOUTH OF THE SURFACE FRONT. WITH THE EXCEPTION OF ISOLATED AFTERNOON SHOWERS...MONDAY NIGHT AND TUESDAY SHOULD BE MOSTLY DRY. FOR WEDNESDAY INTO FRIDAY...THE UPPER LOW/TROUGH IS EXPECTED TO DRIFT SOUTHWEST TOWARDS THE CENTRAL GULF COAST REGION. THIS SHOULD BRING INCREASED MOISTURE AND A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS BY LATE IN THE WEEK. PRELIM TEMPS AND POPS... MCB 72/93/69/91 2100 BTR 74/93/72/92 2200 MSY 76/93/76/92 3311 GPT 74/92/71/91 4310 .NEW...NONE LA...NONE. MS...NONE. 22
GMZ530-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-260000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT SUN AUG 25 2002 .SYNOPSIS... A WARM..MOIST UNSTABLE AIRMASS REMAINS OVER EXTREME SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA. A LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST ACROSS NORTHERN AND WESTERN MISSISSIPPI AND NORTHERN LOUISIANA WILL PUSH A RAIN-COOLED SURFACE BOUNDARY INTO SOUTH MISSISSIPPI AND NORTHERN PORTIONS OF SOUTHEAST LOUISIANA EARLY THIS AFTERNOON. IN ADDITION...SEVERAL DISTURBANCES IN THE MIDDLE AND UPPER PORTION OF THE ATMOSPHERE WILL MOVE ACROSS THE CENTRAL GULF COAST REGION TODAY AND TONIGHT. .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE INTO SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA...NORTH OF A LINE FROM THE BATON ROUGE METROPOLITAN AREA TO THE NORTH SHORE OF LAKE PONTCHARTRAIN TO THE MISSISSIPPI COAST THROUGH THE EARLY TO MID AFTERNOON HOURS. A FEW OF THE STORMS IN THIS AREA MAY BECOME SEVERE WITH THE MAIN THREAT BEING WIND GUSTS TO 60 MPH. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS AROUND ONE INCH AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE PORTION OF SOUTHEAST LOUISIANA SOUTH OF INTERSTATE 10 AND SOUTH OF LAKE PONTCHARTRAIN... MAINLY AFTER 3 PM. SEVERE THUNDERSTORMS ARE NOT EXPECTED IN THIS AREA...BUT A FEW STORMS MAY PRODUCE WIND GUSTS TO 45 MPH... FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES. .MARINE HAZARDS... THE STRONGER THUNDERSTORMS...PARTICULARLY THUNDERSTORMS THAT DEVELOP OVER LAND THIS AFTERNOON AND MOVE INTO THE COASTAL WATERS AND TIDAL LAKES...MAY PRODUCE WIND GUSTS TO GALE FORCE ALONG WITH LOCALLY HIGH WAVES AND SEAS. .ACTIONS... ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY THROUGH TONIGHT. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Street flooding was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316339.